MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sysmex xn-2000 instruction for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.6 - ip messages, details the method in which the analyzer conveys its findings.Results without an error messages are classified into positive/negative based on the preset criteria.The system bases its judgments on comprehensive surveys of numerical data, particle size distributions, scattergrams, and provides easily-to-understand flags/messages indicating the instruments findings.These flags/messages are referred to as "ip (interpretive program) messages." the operator is cautioned: a "positive" or "error" judgment indicates the possibility of an abnormality.If a "positive" or "error" judgment occurs, check the data and repeat the test or examine carefully in accordance with the protocol of your laboratory." the sysmex xn-2000 ifu, chapter 15 - technical information, normal reference interval states the normal reference range for plt for females is 182-369 x 10^3/ul.The user erroneously released the results prior to additional verification.
 
Event or Problem Description
The sample was analyzed generating a decreased impedance platelet (plt-i) count of 43 x 10^3/ul.The sample was reanalyzed the same day for a fluorescence plt ( plt-f) and generated a plt-f zero value.The user reported a plt result of less than 4 x 10^3/ul to the laboratory information system (lis).A peripheral smear was prepared and the plt estimate was reported as "decreased".The patient was transfused one unit of platelets based on the reported results.A new blood sample was collected and analyzed post transfusion, generating a plt count of 72 x 10^3/ul.Repeat analysis for plt-f generated a zero value.A slide was prepared and the plt estimate did not agree with the plt-f result.The sample was repeated two more times for plt analysis, generating plt results of 69 x 10^3/ul and 71 x 10^3/ul.The user reported a plt result of 69 x 10^3/ul and a plt estimate of "decreased" to the lis.A corrected report was issued for the initial sample to change the plt result from a value of < 4 x 10^3/ul to a plt value of 43 x 10^3/ul.There was no known negative impact from the transfusion for the involved patient.

Brand Name
XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key8283610
Report Number1000515253-2019-00004
Device Sequence Number1259363
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2018
Initial Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR